Advanced Search
MyIDEAS: Login

The Trend Behavior of Alternative Income Inequality Measures in the United States from 1947-1990 and the Structural Break

Contents:

Author Info

  • Raj, Baldev
  • Slottje, Daniel J
Registered author(s):

    Abstract

    This paper tests the hypothesis that the time-series process of income inequality has experienced a structural break. The timing of the structural break is treated as an unknown parameter to be estimated from the data because it is not possible to associate a single episodic policy event with the break year and to avoid bias in favor of a unit root hypothesis if the break was near the selected year. For several measures of income inequality, a segmented trend model is more appropriate to account for the fundamentals affecting the behavior of income inequality as opposed to a stochastic trend model.

    Download Info

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below under "Related research" whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Bibliographic Info

    Article provided by American Statistical Association in its journal Journal of Business and Economic Statistics.

    Volume (Year): 12 (1994)
    Issue (Month): 4 (October)
    Pages: 479-87

    as in new window
    Handle: RePEc:bes:jnlbes:v:12:y:1994:i:4:p:479-87

    Contact details of provider:
    Web page: http://www.amstat.org/publications/jbes/index.cfm?fuseaction=main

    Order Information:
    Web: http://www.amstat.org/publications/index.html

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Asmaa Ahmed, 2005. "Random Walks in the Economic Dynamic Series," Economic Thought journal, Bulgarian Academy of Sciences - Economic Research Institute, issue 2, pages 78-100.
    2. Xiao-Ming Li, 2004. "A Quasi-Bayesian Analysis of Structural Breaks: China's Output and Productivity Series," International Journal of Business and Economics, College of Business, and College of Finance, Feng Chia University, Taichung, Taiwan, vol. 3(1), pages 57-65, April.
    3. Baotai Wang & Tomson Ogwang, 2004. "Is the Size Distribution of Income in Canada a Random Walk?," Economics Bulletin, AccessEcon, vol. 3(29), pages 1-9.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:bes:jnlbes:v:12:y:1994:i:4:p:479-87. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.